Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Dec 11, 2021, 12:50 AM CST for Lawrence County, Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 11, 2021, 12:50 AM CST (06:50 UTC)
- Expired
- Dec 11, 2021, 1:30 AM CST
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 55
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 1:03 AM CST | TSTM WND GST 51 | Lawrenceville Airport, IL | ASOS STATION KLWV LAWRENCEVILLE AP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
866
WWUS83 KILX 110650
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
1250 AM CST Sat Dec 11 2021
ILZ072-073-110730-
Richland-Lawrence-
1250 AM CST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Lawrence,
southeastern Crawford and southeastern Richland Counties through 130
AM CST...
At 1249 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Calhoun to near Albion. Movement was
northeast at 75 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Sumner around 1255 AM CST.
Lawrenceville and Birds around 105 AM CST.
Other locations in the path of these storms include St. Francisville
and Russellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CST for southeastern
and east central Illinois.
&&
LAT...LON 3857 8810 3861 8809 3886 8765 3885 8754
3879 8750 3877 8751 3874 8750 3872 8752
3869 8752 3866 8760 3864 8762 3859 8762
3859 8764 3857 8765
TIME...MOT...LOC 0649Z 239DEG 64KT 3861 8795 3841 8800
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Dec 10, 11:37 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 10, 11:37 PM CST, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1137 PM CST Fri Dec 10 2021 .SYNOPSIS... Issued at 255 PM CST Fri Dec 10 2021 A strong low pressure system is moving across the Midwest. Across central Illinois, fog, light rain, and scattered showers are expected into the evening. Late tonight into the overnight, severe thunderstorms are expected as a cold front moves through the area, with damaging winds and tornadoes the primary hazards. Behind the cold front, strong winds gusting up to 50 mph are expected. && .SHORT TERM...(This evening through Saturday) ISSUED AT 255 PM CST Fri Dec 10 2021 A potent mid-latitude cyclone is bringing widespread impactful weather to the central CONUS. The surface low pressure system was located near Kansas City at 20z/2pm, with a cold front extending southwest through Kansas into western Oklahoma and a warm front extending eastward through northern Missouri and central Illinois. There are several areas of focus with this system including (1) continuing widespread fog, (2) non-severe precipitation Friday afternoon, (3) severe weather Friday night, and (4) strong synoptic winds behind the cold front. (1) Dense fog developed east of the Illinois river this morning, and has been slow to dissipate. While visibilities have gradually improved, nearly all of central Illinois remains socked in with fog this afternoon. Visibilities are generally 1/2 to 2 miles, but a few areas of patchy fog remain. Gradual improvement should continue into the evening. (2) A couple areas of non-severe precipitation are ongoing across central Illinois this afternoon. Elevated showers developed north of the warm front, near the I-74 corridor as of 2 PM, at the leading edge of a 700-mb jet. Further south, isentropic ascent has resulted in a band of light rain. Both of these precipitation zones will continue to lift northeast through central Illinois over the next few hours. (3) As warm air and moisture continue to advect northward, a concerning severe weather setup will exist across the warm sector into the overnight hours. This system is quite dynamic, with an expansive, strong wind field above the warm sector, including a widespread area of 50-60 knot SSW winds at 850 mb. With southerly winds at the surface, there will be clockwise turning of the wind with height. Model soundings indicate deep layer shear in excess of 70 knots, with effective SRH of 200-300 m2/s2 and 0-1 km shear of 35-40 knots. These wind profiles are capable of supporting organized, rotating convection, and when combined with a thermal profile that appears increasingly favorable (more on that below) damaging winds and tornadoes will be possible. As noted in this morning's AFD update, the thermal profiles have trended more favorable. Dewpoints near 60 are expected to advect as far north as the I-74 corridor, with 1000 J/kg of MUCAPE possible southward from there. In addition to moisture advecting further northward, the trend has been towards steeper mid-level lapse rates. While damaging winds and tornadoes remain the primary hazards, the hail threat should not be ignored. Forecast values of the significant hail parameter have trended upward, from less than 1 in previous model runs to 1-2 in the most recent guidance. In terms of event evolution, into the evening hours model soundings show an elevated mixed layer/capping inversion atop a very saturated low-level layer. The capping should help limit surface-based thunderstorm development across central Illinois through the evening. Into the overnight hours, strong warm air advection will keep temperatures in the 60s across the warm sector. Soundings show the cap eroding across central Illinois between 02-05z (8pm- 11pm), at which point surface-based convection will be able to develop and pose a threat of all severe hazards. Storms may initially be discrete as they develop, but with deep layer shear vectors nearly parallel to the cold front (which will be the primary forcing mechanism), upscale growth is favored, resulting in a linear or quasi-linear storm mode. The peak severe weather threat across central Illinois will be between 02z-09z (8pm-3am). Given the dynamic nature of the system, storm motion is expected to be quite fast (60 mph or greater). With fast-moving, nocturnal severe thunderstorms expected, it is imperative to have a way to receive severe weather alerts overnight! (4) The cold front and any associated precipitation should exit the area before daybreak on Saturday. In the cold air advection regime behind the front, pressure rises will help mix down strong westerly wind gusts. Soundings from a variety of models universally support 45+ mph gusts across much of the CWA. At several locations, the ensemble mean peak wind gust is right at advisory criteria (45 mph) and several ensemble members show gusts in excess of 50 mph. The signal for gusty winds becomes a little weaker west of the Illinois River and south of I-72, so held those areas out of the wind advisory for now, but additional expansion may be needed. Even if advisory criteria are not met in these locations, wind gusts of 35-40 mph are still expected. Winds should start to weaken by late Saturday morning, with gusts dropping below 30 mph by mid-afternoon. Saturday's high temperatures will occur shortly after midnight, with temperatures falling sharply behind the cold front. Most of the area will only manage to reach the upper 30s during the daytime hours on Saturday. Combined with the gusty winds, it will feel quite cold on Saturday. .LONG TERM...(Sunday through Friday) ISSUED AT 255 PM CST Fri Dec 10 2021 As our impactful low-pressure system departs, surface high pressure establishes over the southeastern US late this weekend. This sets the stage for a period of well-above average temperatures as southerly flow persists for much of next week. Temperatures warm each day Sunday through Wednesday, with Wednesday looking like the warmest day of next week. Wednesday high temperatures are currently forecast to be in the mid-60s to near 70, which is 20-25 degrees above average! There are indications that another mid-latitude cyclone will sweep a cold front through the area next Thursday, resulting in precipitation chances. There will be plenty of time to monitor this system as we move into next week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1137 PM CST Fri Dec 10 2021 Strong to severe storms have cleared all TAF sites late tonight, with a few scattered showers possible over the next few hours. A brief lull in the gustiness has been observed, but as the pressure gradient tightens with an approaching cold front, winds will increase once again. Southwest winds will turn west-northwest with the frontal passage, with gusts increasing to 30-35 kts. The strongest winds look to arrive closer to 12Z when occasional gusts nearing 40 kts will be possible through late morning/early afternoon. Gustiness will start tapering off by later this afternoon as the pressure gradient relaxes. Widespread MVFR ceilings move back in with the cold front passage and look to stick around through at least early afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 3 AM to 3 PM CST Saturday for ILZ028>031-037- 038-042>046-053. && SYNOPSIS...Erwin SHORT TERM...Erwin LONG TERM...Erwin AVIATION...NMB
Hazardous weather outlook, Dec 10, 3:08 PM CST, 9 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 308 PM CST Fri Dec 10 2021 ILZ027-036-040-041-047>052-111200- Cass-Christian-Fulton-Knox-Mason-Menard-Morgan-Sangamon-Schuyler- Scott- 308 PM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Strong to severe thunderstorms are possible this evening. The primary threat will be damaging winds, though a few tornadoes cannot be ruled out, especially in areas closer to I-72. West winds will increase after midnight, and will be gusting over 40 mph before sunrise. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... West winds will gust from 40 to 45 mph into Saturday morning, before diminishing. This will cause difficult travel for high profile vehicles, especially on north to south oriented roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this evening between 7 PM and 11 PM. ILZ028>031-037-038-042>046-053-111200- Champaign-De Witt-Logan-Macon-Marshall-McLean-Peoria-Piatt-Stark- Tazewell-Vermilion-Woodford- 308 PM CST Fri Dec 10 2021 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Strong to severe thunderstorms are possible later this evening, continuing until midnight close to the Indiana border. Damaging winds and a few tornadoes are likely, especially from Bloomington to Danville south. West winds will increase after midnight, and will be gusting to around 45 mph before sunrise. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... West winds will gust from 40 to 45 mph into Saturday morning, before diminishing. This will cause difficult travel for high profile vehicles, especially on north to south oriented roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight. The most likely time frame is between 8 pm and midnight. ILZ054>057-061>063-066>068-071>073-111200- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby- 308 PM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... There is an enhanced risk of severe storms tonight, threat level of 3 on a scale of 1 to 5. Damaging winds and scattered tornadoes are the main concerns. There is potential for a few of the tornadoes to be on the stronger side. After the storms exit, west winds will increase and gust to around 40 mph before sunrise. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... West winds will gust over 40 mph through Saturday morning before diminishing. This will cause difficult travel for high profile vehicles, especially on north to south oriented roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight. The most likely time is between 8 pm and 2 am. Geelhart
In the hours before
Local storm report, Dec 10, 11:59 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1159 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST 1 NNW CAPITAL AIRPORT 39.85N 89.68W
12/10/2021 M60 MPH SANGAMON IL ASOS
ASOS STATION KSPI SPRINGFIELD CAPITAL AP.
&&
BMDLocal storm report, Dec 11, 12:00 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1200 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND GST LAWRENCEVILLE AIRPORT 38.77N 87.60W
12/10/2021 M59 MPH LAWRENCE IL ASOS
ASOS STATION KLWV LAWRENCEVILLE AP.
&&
BMDLocal storm report, Dec 11, 12:02 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1202 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND GST 1 SE COLES COUNTY AIRPO 39.47N 88.27W
12/10/2021 M59 MPH COLES IL ASOS
ASOS STATION KMTO COLES COUNTY MEM AP.
&&
BMDLocal storm report, Dec 11, 12:04 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1204 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND GST 1 NNW CAPITAL AIRPORT 39.85N 89.68W
12/10/2021 M60 MPH SANGAMON IL ASOS
CORRECTS TIME ON PREVIOUS TSTM WND GST
REPORT FROM 1 NNW CAPITAL AIRPORT. ASOS
STATION KSPI SPRINGFIELD CAPITAL AP.
&&
BMDLocal storm report, Dec 11, 12:05 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1205 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND GST LAWRENCEVILLE AIRPORT 38.77N 87.60W
12/10/2021 M59 MPH LAWRENCE IL ASOS
CORRECTS TIME ON PREVIOUS TSTM WND GST
REPORT FROM LAWRENCEVILLE AIRPORT. ASOS
STATION KLWV LAWRENCEVILLE AP.
&&
BMDSpecial weather statement, Dec 11, 12:50 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1250 AM CST Sat Dec 11 2021
ILZ072-073-110730-
Richland-Lawrence-
1250 AM CST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Lawrence,
southeastern Crawford and southeastern Richland Counties through 130
AM CST...
At 1249 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Calhoun to near Albion. Movement was
northeast at 75 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Sumner around 1255 AM CST.
Lawrenceville and Birds around 105 AM CST.
Other locations in the path of these storms include St. Francisville
and Russellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CST for southeastern
and east central Illinois.
&&
LAT...LON 3857 8810 3861 8809 3886 8765 3885 8754
3879 8750 3877 8751 3874 8750 3872 8752
3869 8752 3866 8760 3864 8762 3859 8762
3859 8764 3857 8765
TIME...MOT...LOC 0649Z 239DEG 64KT 3861 8795 3841 8800
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 7:15 PM CST | Tornado Warning | ILX | Cass, Morgan, Scott | 45 min |
| Dec 10, 7:54 PM CST | Tornado Warning | ILX | Cass, Mason, Menard | 40 min |
| Dec 10, 8:05 PM CST | Tornado Warning | ILX | Mason, Tazewell | 40 min |
| Dec 10, 8:20 PM CST | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 40 min |
| Dec 10, 8:28 PM CST | Tornado Warning | ILX | Logan, Mason, Tazewell | 32 min |
| Dec 10, 8:32 PM CST | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 28 min |
| Dec 10, 8:38 PM CST | Tornado Warning | ILX | McLean, Woodford | 22 min |
| Dec 10, 8:50 PM CST | Tornado Warning | ILX | McLean | 12 min |
| Dec 10, 8:58 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Macon, Moultrie, Piatt, Sangamon | 47 min |
| Dec 10, 9:09 PM CST | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Piatt, Shelby | 66 min |
| Dec 10, 9:23 PM CST | Tornado Warning | ILX | Shelby | 36 min |
| Dec 10, 9:33 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Piatt, Vermilion | 42 min |
| Dec 10, 9:51 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Cumberland, Douglas, Moultrie, Piatt and 1 more | 54 min |
| Dec 10, 9:55 PM CST | Tornado Warning | ILX | Coles, Douglas, Moultrie | 19 min |
| Dec 10, 9:58 PM CST | Tornado Warning | ILX | Coles, Douglas, Moultrie | 32 min |
| Dec 10, 10:24 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Clark, Coles, Douglas, Edgar, Vermilion | 35 min |
| Dec 10, 10:26 PM CST | Tornado Warning | ILX | Coles, Douglas, Edgar, Vermilion | 19 min |
| Dec 10, 10:56 PM CST | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Jasper, Moultrie, Shelby | 49 min |
| Dec 10, 11:40 PM CST | Severe Thunderstorm Warning | ILX | Clark, Coles, Crawford, Cumberland, Edgar, Effingham and 2 more | 65 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.